Alert archive / Tennessee / Tornado Warnings in 2009
Tornado Warning 47, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Jun 15, 2009, 4:07 PM CDT for 4 counties in Tennessee. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2009, 4:07 PM CDT (21:07 UTC)
- Expired
- Jun 15, 2009, 5:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Chester County, TN, Crockett County, TN, Henderson County, TN, Madison County, TN
The radar
The Memphis radar (KNQA), 98 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 4:20 PM CDT | HAIL 0.88 | 2 N Jackson, TN | AT THREE WAY INTERSECTION |
| Jun 15, 4:25 PM CDT | FUNNEL CLOUD | Jackson, TN | POSSIBLE RAIN WRAPPED FUNNEL CLOUD SPOTTED ON NORTHSIDE OF TOWN |
| Jun 15, 4:27 PM CDT | HAIL 1 | 2 N Jackson, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 10:34 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 15, 2:48 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3093 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KMEG 152107
TORMEG
TNC023-033-077-113-152200-
/O.NEW.KMEG.TO.W.0047.090615T2107Z-090615T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
407 PM CDT MON JUN 15 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
NORTH CENTRAL CHESTER COUNTY IN SOUTHWEST TENNESSEE...
WEST CENTRAL HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
MADISON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 500 PM CDT
* AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR ADAIR...OR 9 MILES
WEST OF JACKSON...MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE BEMIS...MIFFLIN AND BLUE GOOSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3541 8863 3559 8907 3562 8907 3576 8904
3572 8853
TIME...MOT...LOC 2108Z 291DEG 18KT 3565 8897
$$4 follow-up statements
000
WWUS54 KMEG 152121
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
421 PM CDT MON JUN 15 2009
TNC033-152131-
/O.CAN.KMEG.TO.W.0047.000000T0000Z-090615T2200Z/
CROCKETT TN-
421 PM CDT MON JUN 15 2009
...THE TORNADO WARNING FOR SOUTHEASTERN CROCKETT COUNTY IS
CANCELLED...
AT 421 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING IS CANCELLED.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
LAT...LON 3562 8897 3574 8894 3572 8853 3541 8863
3556 8900
TIME...MOT...LOC 2121Z 291DEG 18KT 3563 8890
$$
TNC023-077-113-152200-
/O.CON.KMEG.TO.W.0047.000000T0000Z-090615T2200Z/
HENDERSON TN-MADISON TN-CHESTER TN-
421 PM CDT MON JUN 15 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTH
CENTRAL CHESTER...MADISON AND WEST CENTRAL HENDERSON COUNTIES...
AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR WESTOVER...OR NEAR
JACKSON...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE BEMIS AND BLUE GOOSE.
NICKEL SIZE HAIL WAS REPORTED IN THREE WAY AT 420 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3562 8897 3574 8894 3572 8853 3541 8863
3556 8900
TIME...MOT...LOC 2121Z 291DEG 18KT 3563 8890
$$000
WWUS54 KMEG 152130
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
430 PM CDT MON JUN 15 2009
TNC023-077-113-152200-
/O.CON.KMEG.TO.W.0047.000000T0000Z-090615T2200Z/
HENDERSON TN-MADISON TN-CHESTER TN-
430 PM CDT MON JUN 15 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTH
CENTRAL CHESTER...CENTRAL MADISON AND WEST CENTRAL HENDERSON
COUNTIES...
AT 425 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD ON
THE NORTH SIDE OF THE CITY OF JACKSON. THIS TORNADO WAS LOCATED NEAR
JACKSON...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE BLUE GOOSE.
QUARTER SIZE HAIL WAS REPORTED 2 MILES NORTH OF JACKSON ON HIGHWAY
45 AT 427 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3554 8895 3560 8892 3573 8888 3572 8853
3541 8863
TIME...MOT...LOC 2130Z 291DEG 18KT 3559 8885
$$000
WWUS54 KMEG 152153
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
453 PM CDT MON JUN 15 2009
TNC023-077-113-152200-
/O.CON.KMEG.TO.W.0047.000000T0000Z-090615T2200Z/
HENDERSON TN-MADISON TN-CHESTER TN-
453 PM CDT MON JUN 15 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTH
CENTRAL CHESTER...EAST CENTRAL MADISON AND WEST CENTRAL HENDERSON
COUNTIES...
AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MAPLE GROVE...OR 8
MILES NORTHWEST OF HENDERSON...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
INCLUDE PINSON...FIVE POINTS...BEECH BLUFF AND WHITE FERN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3550 8883 3558 8880 3568 8874 3567 8855
3541 8863
TIME...MOT...LOC 2153Z 291DEG 18KT 3555 8872
$$000
WWUS54 KMEG 152200
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
500 PM CDT MON JUN 15 2009
TNC023-077-113-152211-
/O.EXP.KMEG.TO.W.0047.000000T0000Z-090615T2200Z/
HENDERSON TN-MADISON TN-CHESTER TN-
500 PM CDT MON JUN 15 2009
...THE TORNADO WARNING FOR NORTH CENTRAL CHESTER...EAST CENTRAL
MADISON AND WEST CENTRAL HENDERSON COUNTIES HAS EXPIRED...
AT 501 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
TORNADO WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3550 8883 3558 8880 3568 8874 3567 8855
3541 8863
TIME...MOT...LOC 2153Z 291DEG 18KT 3555 8872
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Jun 15, 4:00 PM CDT, 7 minutes earlier.
Area forecast discussion, Jun 15, 4:00 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 400 PM CDT MON JUN 15 2009 .DISCUSSION... FRONTAL BOUNDARY AND INSTABILITY AXIS EXTENDS FROM NORTHEAST AR INTO SOUTHWEST TN THIS AFTERNOON...GENERALLY FROM JUST NORTH OF JONESBORO AR TO JACKSON TN TO DECATURVILLE. THIS BOUNDARY IS SERVING AS A FOCUS FOR SEVERE THUNDERSTORMS THIS AFTERNOON. SURFACE BASED CAPES HAVE CLIMBED TO BETWEEN 4000 AND 5000 J/KG TO THE SOUTH OF THIS BOUNDARY WITH SURFACE DEWPOINTS IN THE MID 70S. DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL CAN BE EXPECTED WITH THESE STORMS FROM NORTHEAST AR...ACROSS THE MO BOOTHEEL...INTO PORTIONS OF WEST TN. IN ADDITION...LOW LEVEL HELICITY HAS BEEN INCREASED ALONG THIS BOUNDARY LEADING TO ROTATION IN THE STORMS WITH THE POSSIBILITY OF TORNADOES. THUNDERSTORMS ARE BACK BUILDING INTO EXTREME NORTHEAST AR AND MAY TRY TO CONGEAL INTO A MESOSCALE CONVECTIVE SYSTEM...WHICH WILL MOVE EAST-SOUTHEASTWARD THE REMAINDER OF THIS AFTERNOON AND EVENING...TRACKING ALONG THE INSTABILITY AXIS. HEAVY RAINFALL CAN ALSO BE EXPECTED. AN UPPER LEVEL RIDGE...CENTERED OVER THE NORTHWESTERN GULF THIS AFTERNOON...WILL STRENGTHEN OVER THE MID-SOUTH THE NEXT COUPLE OF DAYS. THE SURFACE BOUNDARY THROUGH OUR AREA THIS AFTERNOON WILL PUSH NORTHEASTWARD AS A WARM FRONT TUESDAY. A THREAT OF THUNDERSTORMS WILL CONTINUE TO TUESDAY FROM NORTHEAST AR...ACROSS THE MO BOOTHEEL...INTO WEST TN WITH THE HIGHEST POPS TO THE NORTH. THE UPPER LEVEL RIDGE AND ASSOCIATED CAPPING WILL SUPPRESS CONVECTION TO THE SOUTH. ANY THUNDERSTORMS THAT DO DEVELOP TUESDAY COULD BE SEVERE WITH THE POSSIBILITY OF DAMAGING WINDS AND LARGE HAIL. OTHERWISE...THE HEAT WILL BECOME THE MAIN STORY. THINK MOST OF THE MID-SOUTH WILL BE RAIN-FREE BY WEDNESDAY AS THE UPPER LEVEL RIDGE CAPS ANY CONVECTION. MAY SEE ISOLATED THUNDERSTORMS ACROSS NORTHEAST PORTIONS OF WEST TN ON WEDNESDAY WHERE THE RIDGE WILL NOT BE AS STRONG. HEAT INDEX READINGS MAY APPROACH 105 DEGREES IN SOME LOCATIONS BY MID-WEEK. THURSDAY AND FRIDAY WILL BE HOT AND RAIN-FREE. WILL HAVE TO MONITOR HEAT INDEX READINGS. MODELS IN GOOD AGREEMENT SHOWING A COLD FRONTAL PASSAGE FRIDAY NIGHT AND SATURDAY AS THE UPPER LEVEL RIDGE SHIFTS TO THE WEST. THE ECMWF IS JUST A LITTLE SLOWER WITH TIMING THAN THE GFS. INDICATED CHANCE A CHANCE OF THUNDERSTORMS WITH THE FRONT. SUNDAY AND MONDAY IS FORECAST TO BE RAIN-FREE AND NOT AS HOT. JCL && .AVIATION... 18Z TAF CYCLE CONVECTION WILL CONTINUE TO DEVELOP ALONG A BOUNDARY FROM SOUTHERN MO THROUGH NORTHEAST AR INTO WESTERN TN. THUNDERSTORMS ALONG THIS BOUNDARY WILL HAVE THE POTENTIAL FOR TOPS TO 50 KFT...HAIL DIAMETERS TO 1.25 INCHES...WIND GUSTS TO 60 KTS AND IFR VSBYS DUE TO LOCALLY HEAVY RAINFALL. JBR AND MKL WILL HAVE THE HIGHEST CHANCE TO EXPERIENCE CONVECTION THIS AFTERNOON AND EVENING NEAR THIS BOUNDARY...WHILE MEM COULD SEE CONVECTION DUE TO DAYTIME HEATING. EXPECT CONVECTION TO DIMINISH AFTER 02 UTC DUE TO THE LOSS OF DAYTIME HEATING. OKULSKI && .PRELIMINARY POINT TEMPS/POPS... MEM 75 93 76 95 / 30 20 10 10 MKL 70 90 73 93 / 30 30 10 10 JBR 74 92 75 95 / 30 30 10 10 TUP 72 93 73 95 / 20 10 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 15, 2:24 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 224 PM CDT MON JUN 15 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-162130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 224 PM CDT MON JUN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID-SOUTH THROUGH THIS EVENING. THE BEST TIME FOR SEVERE WEATHER IS FROM NOW UNTIL 8 PM. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL. ALSO...THERE IS AN INCREASED THREAT FOR A FEW TORNADOES TO DEVELOP NORTH OF A LINE FROM JONESBORO ARKANSAS...TO BROWNSVILLE TENNESSEE...TO SAVANNAH TENNESSEE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY. THE RISK AREA IS IS ALONG AND NORTH OF A HARRISBURG ARKANSAS TO IUKA MISSISSIPPI LINE. THE MAIN THREATS FROM STORMS THAT DEVELOP ON TUESDAY WILL BE DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED FOR PORTIONS OF THE AREA INTO THIS EVENING...AND MAY BECOME NECESSARY OVER MUCH OF THE REMAINDER OF THE MID-SOUTH. SPOTTER ACTIVATION MAY BE NEEDED TUESDAY. KNS
In the hours before
Local storm report, Jun 15, 2:53 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
253 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL TROY 36.34N 89.16W
06/15/2009 E0.50 INCH OBION TN PUBLIC
HAIL DIME SIZED
1045 AM HAIL HUMBOLDT 35.82N 88.91W
06/15/2009 M1.00 INCH GIBSON TN TRAINED SPOTTER
1105 AM TSTM WND DMG MILAN 35.92N 88.75W
06/15/2009 GIBSON TN LAW ENFORCEMENT
TREES DOWN IN TOWN. PEA SIZE HAIL AT POLICE STATION
1106 AM TSTM WND GST MILAN 35.92N 88.75W
06/15/2009 E60.00 MPH GIBSON TN PUBLIC
TRAFFIC LIGHTS OUT AT THE INTERSECTION OF HIGHWAY 45 AND
70.
0110 PM HAIL 1 SW TREZEVANT 36.00N 88.63W
06/15/2009 E0.88 INCH CARROLL TN PUBLIC
HAIL RANGED FROM PEA TO NICKEL SIZE AND LASTED TEN
MINUTES.
0155 PM HAIL 3 S BIGGERS 36.29N 90.81W
06/15/2009 E0.75 INCH CLAY AR PUBLIC
0225 PM TSTM WND GST STEELE 36.08N 89.85W
06/15/2009 E60.00 MPH PEMISCOT MO PUBLIC
0225 PM HAIL STEELE 36.08N 89.85W
06/15/2009 E1.75 INCH PEMISCOT MO PUBLIC
0233 PM HAIL COOTER 36.05N 89.81W
06/15/2009 M1.00 INCH PEMISCOT MO FIRE DEPT/RESCUE
0234 PM HAIL COOTER 36.05N 89.81W
06/15/2009 M1.75 INCH PEMISCOT MO FIRE DEPT/RESCUE
0235 PM FUNNEL CLOUD 6 W RECTOR 36.26N 90.40W
06/15/2009 GREENE AR PUBLIC
0249 PM FUNNEL CLOUD 6 E BLYTHEVILLE 35.93N 89.82W
06/15/2009 MISSISSIPPI AR TRAINED SPOTTER
0250 PM FUNNEL CLOUD 5 ESE RECTOR 36.24N 90.21W
06/15/2009 CLAY AR TRAINED SPOTTER
&&
JABLocal storm report, Jun 15, 3:10 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
310 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL TROY 36.34N 89.16W
06/15/2009 E0.50 INCH OBION TN PUBLIC
HAIL DIME SIZED
1045 AM HAIL HUMBOLDT 35.82N 88.91W
06/15/2009 M1.00 INCH GIBSON TN TRAINED SPOTTER
1105 AM TSTM WND DMG MILAN 35.92N 88.75W
06/15/2009 GIBSON TN LAW ENFORCEMENT
TREES DOWN IN TOWN. PEA SIZE HAIL AT POLICE STATION
1106 AM TSTM WND GST MILAN 35.92N 88.75W
06/15/2009 E60.00 MPH GIBSON TN PUBLIC
TRAFFIC LIGHTS OUT AT THE INTERSECTION OF HIGHWAY 45 AND
70.
0110 PM HAIL 1 SW TREZEVANT 36.00N 88.63W
06/15/2009 E0.88 INCH CARROLL TN PUBLIC
HAIL RANGED FROM PEA TO NICKEL SIZE AND LASTED TEN
MINUTES.
0155 PM HAIL 3 S BIGGERS 36.29N 90.81W
06/15/2009 E0.75 INCH CLAY AR PUBLIC
0225 PM HAIL STEELE 36.08N 89.85W
06/15/2009 E1.75 INCH PEMISCOT MO PUBLIC
0225 PM TSTM WND GST STEELE 36.08N 89.85W
06/15/2009 E60.00 MPH PEMISCOT MO PUBLIC
0233 PM HAIL COOTER 36.05N 89.81W
06/15/2009 M1.00 INCH PEMISCOT MO FIRE DEPT/RESCUE
0234 PM HAIL COOTER 36.05N 89.81W
06/15/2009 M1.75 INCH PEMISCOT MO FIRE DEPT/RESCUE
0235 PM FUNNEL CLOUD 6 W RECTOR 36.26N 90.40W
06/15/2009 GREENE AR PUBLIC
0238 PM HAIL 2 SE RECTOR 36.24N 90.27W
06/15/2009 M0.75 INCH CLAY AR LAW ENFORCEMENT
0249 PM FUNNEL CLOUD 6 E BLYTHEVILLE 35.93N 89.82W
06/15/2009 MISSISSIPPI AR TRAINED SPOTTER
0250 PM FUNNEL CLOUD 5 ESE RECTOR 36.24N 90.21W
06/15/2009 CLAY AR TRAINED SPOTTER
0308 PM HAIL 6 S DYERSBURG 35.95N 89.38W
06/15/2009 E1.00 INCH DYER TN PUBLIC
&&
JABLocal storm report, Jun 15, 3:33 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
333 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL TROY 36.34N 89.16W
06/15/2009 E0.50 INCH OBION TN PUBLIC
HAIL DIME SIZED
1045 AM HAIL HUMBOLDT 35.82N 88.91W
06/15/2009 M1.00 INCH GIBSON TN TRAINED SPOTTER
1105 AM TSTM WND DMG MILAN 35.92N 88.75W
06/15/2009 GIBSON TN LAW ENFORCEMENT
TREES DOWN IN TOWN. PEA SIZE HAIL AT POLICE STATION
1106 AM TSTM WND GST MILAN 35.92N 88.75W
06/15/2009 E60.00 MPH GIBSON TN PUBLIC
TRAFFIC LIGHTS OUT AT THE INTERSECTION OF HIGHWAY 45 AND
70.
0110 PM HAIL 1 SW TREZEVANT 36.00N 88.63W
06/15/2009 E0.88 INCH CARROLL TN PUBLIC
HAIL RANGED FROM PEA TO NICKEL SIZE AND LASTED TEN
MINUTES.
0155 PM HAIL 3 S BIGGERS 36.29N 90.81W
06/15/2009 E0.75 INCH CLAY AR PUBLIC
0225 PM HAIL STEELE 36.08N 89.85W
06/15/2009 E1.75 INCH PEMISCOT MO PUBLIC
0225 PM TSTM WND GST STEELE 36.08N 89.85W
06/15/2009 E60.00 MPH PEMISCOT MO PUBLIC
0233 PM HAIL COOTER 36.05N 89.81W
06/15/2009 M1.00 INCH PEMISCOT MO FIRE DEPT/RESCUE
0234 PM HAIL COOTER 36.05N 89.81W
06/15/2009 M1.75 INCH PEMISCOT MO FIRE DEPT/RESCUE
0235 PM FUNNEL CLOUD 6 W RECTOR 36.26N 90.40W
06/15/2009 GREENE AR PUBLIC
0238 PM HAIL 2 SE RECTOR 36.24N 90.27W
06/15/2009 M0.75 INCH CLAY AR LAW ENFORCEMENT
0249 PM FUNNEL CLOUD 6 E BLYTHEVILLE 35.93N 89.82W
06/15/2009 MISSISSIPPI AR TRAINED SPOTTER
0250 PM FUNNEL CLOUD 5 ESE RECTOR 36.24N 90.21W
06/15/2009 CLAY AR TRAINED SPOTTER
0306 PM TSTM WND GST MAYNARD 36.42N 90.90W
06/15/2009 E60.00 MPH RANDOLPH AR LAW ENFORCEMENT
0308 PM HAIL 6 S DYERSBURG 35.95N 89.38W
06/15/2009 E1.00 INCH DYER TN PUBLIC
0315 PM FUNNEL CLOUD 9 SW DYERSBURG 35.95N 89.49W
06/15/2009 DYER TN LAW ENFORCEMENT
0330 PM HAIL 6 NW ALAMO 35.84N 89.19W
06/15/2009 M0.75 INCH CROCKETT TN EMERGENCY MNGR
IN THE TOWN OF CROCKETT MILLS
&&
JABLocal storm report, Jun 15, 3:41 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
341 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL TROY 36.34N 89.16W
06/15/2009 E0.50 INCH OBION TN PUBLIC
HAIL DIME SIZED
1045 AM HAIL HUMBOLDT 35.82N 88.91W
06/15/2009 M1.00 INCH GIBSON TN TRAINED SPOTTER
1105 AM TSTM WND DMG MILAN 35.92N 88.75W
06/15/2009 GIBSON TN LAW ENFORCEMENT
TREES DOWN IN TOWN. PEA SIZE HAIL AT POLICE STATION
1106 AM TSTM WND GST MILAN 35.92N 88.75W
06/15/2009 E60.00 MPH GIBSON TN PUBLIC
TRAFFIC LIGHTS OUT AT THE INTERSECTION OF HIGHWAY 45 AND
70.
0110 PM HAIL 1 SW TREZEVANT 36.00N 88.63W
06/15/2009 E0.88 INCH CARROLL TN PUBLIC
HAIL RANGED FROM PEA TO NICKEL SIZE AND LASTED TEN
MINUTES.
0155 PM HAIL 3 S BIGGERS 36.29N 90.81W
06/15/2009 E0.75 INCH CLAY AR PUBLIC
0225 PM HAIL STEELE 36.08N 89.85W
06/15/2009 E1.75 INCH PEMISCOT MO PUBLIC
0225 PM TSTM WND GST STEELE 36.08N 89.85W
06/15/2009 E60.00 MPH PEMISCOT MO PUBLIC
0233 PM HAIL COOTER 36.05N 89.81W
06/15/2009 M1.00 INCH PEMISCOT MO FIRE DEPT/RESCUE
0234 PM HAIL COOTER 36.05N 89.81W
06/15/2009 M1.75 INCH PEMISCOT MO FIRE DEPT/RESCUE
0235 PM FUNNEL CLOUD 6 W RECTOR 36.26N 90.40W
06/15/2009 GREENE AR PUBLIC
0238 PM HAIL 2 SE RECTOR 36.24N 90.27W
06/15/2009 M0.75 INCH CLAY AR LAW ENFORCEMENT
0249 PM FUNNEL CLOUD 6 E BLYTHEVILLE 35.93N 89.82W
06/15/2009 MISSISSIPPI AR TRAINED SPOTTER
0250 PM FUNNEL CLOUD 5 ESE RECTOR 36.24N 90.21W
06/15/2009 CLAY AR TRAINED SPOTTER
0306 PM TSTM WND GST MAYNARD 36.42N 90.90W
06/15/2009 E60.00 MPH RANDOLPH AR LAW ENFORCEMENT
0308 PM HAIL 6 S DYERSBURG 35.95N 89.38W
06/15/2009 E1.00 INCH DYER TN PUBLIC
0315 PM FUNNEL CLOUD 9 SW DYERSBURG 35.95N 89.49W
06/15/2009 DYER TN LAW ENFORCEMENT
0330 PM HAIL 6 NW ALAMO 35.84N 89.19W
06/15/2009 M0.75 INCH CROCKETT TN EMERGENCY MNGR
IN THE TOWN OF CROCKETT MILLS
0337 PM HAIL 3 SE LEXINGTON 35.62N 88.36W
06/15/2009 M0.88 INCH HENDERSON TN TRAINED SPOTTER
&&
JABLocal storm report, Jun 15, 3:51 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
351 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL TROY 36.34N 89.16W
06/15/2009 E0.50 INCH OBION TN PUBLIC
HAIL DIME SIZED
1045 AM HAIL HUMBOLDT 35.82N 88.91W
06/15/2009 M1.00 INCH GIBSON TN TRAINED SPOTTER
1105 AM TSTM WND DMG MILAN 35.92N 88.75W
06/15/2009 GIBSON TN LAW ENFORCEMENT
TREES DOWN IN TOWN. PEA SIZE HAIL AT POLICE STATION
1106 AM TSTM WND GST MILAN 35.92N 88.75W
06/15/2009 E60.00 MPH GIBSON TN PUBLIC
TRAFFIC LIGHTS OUT AT THE INTERSECTION OF HIGHWAY 45 AND
70.
0110 PM HAIL 1 SW TREZEVANT 36.00N 88.63W
06/15/2009 E0.88 INCH CARROLL TN PUBLIC
HAIL RANGED FROM PEA TO NICKEL SIZE AND LASTED TEN
MINUTES.
0155 PM HAIL 3 S BIGGERS 36.29N 90.81W
06/15/2009 E0.75 INCH CLAY AR PUBLIC
0225 PM HAIL STEELE 36.08N 89.85W
06/15/2009 E1.75 INCH PEMISCOT MO PUBLIC
0225 PM TSTM WND GST STEELE 36.08N 89.85W
06/15/2009 E60.00 MPH PEMISCOT MO PUBLIC
0233 PM HAIL COOTER 36.05N 89.81W
06/15/2009 M1.00 INCH PEMISCOT MO FIRE DEPT/RESCUE
0234 PM HAIL COOTER 36.05N 89.81W
06/15/2009 M1.75 INCH PEMISCOT MO FIRE DEPT/RESCUE
0235 PM FUNNEL CLOUD 6 W RECTOR 36.26N 90.40W
06/15/2009 GREENE AR PUBLIC
0238 PM HAIL 2 SE RECTOR 36.24N 90.27W
06/15/2009 M0.75 INCH CLAY AR LAW ENFORCEMENT
0249 PM FUNNEL CLOUD 6 E BLYTHEVILLE 35.93N 89.82W
06/15/2009 MISSISSIPPI AR TRAINED SPOTTER
0250 PM FUNNEL CLOUD 5 ESE RECTOR 36.24N 90.21W
06/15/2009 CLAY AR TRAINED SPOTTER
0306 PM TSTM WND GST MAYNARD 36.42N 90.90W
06/15/2009 E60.00 MPH RANDOLPH AR LAW ENFORCEMENT
0308 PM HAIL 6 S DYERSBURG 35.95N 89.38W
06/15/2009 E1.00 INCH DYER TN PUBLIC
0315 PM FUNNEL CLOUD 9 SW DYERSBURG 35.95N 89.49W
06/15/2009 DYER TN LAW ENFORCEMENT
0330 PM HAIL 6 NW ALAMO 35.84N 89.19W
06/15/2009 M0.75 INCH CROCKETT TN EMERGENCY MNGR
IN THE TOWN OF CROCKETT MILLS
0337 PM HAIL 3 SE LEXINGTON 35.62N 88.36W
06/15/2009 M0.88 INCH HENDERSON TN TRAINED SPOTTER
0347 PM TSTM WND GST PIGGOTT 36.38N 90.20W
06/15/2009 E70.00 MPH CLAY AR TRAINED SPOTTER
&&
JABLocal storm report, Jun 15, 3:57 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
357 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL TROY 36.34N 89.16W
06/15/2009 E0.50 INCH OBION TN PUBLIC
HAIL DIME SIZED
1045 AM HAIL HUMBOLDT 35.82N 88.91W
06/15/2009 M1.00 INCH GIBSON TN TRAINED SPOTTER
1105 AM TSTM WND DMG MILAN 35.92N 88.75W
06/15/2009 GIBSON TN LAW ENFORCEMENT
TREES DOWN IN TOWN. PEA SIZE HAIL AT POLICE STATION
1106 AM TSTM WND GST MILAN 35.92N 88.75W
06/15/2009 E60.00 MPH GIBSON TN PUBLIC
TRAFFIC LIGHTS OUT AT THE INTERSECTION OF HIGHWAY 45 AND
70.
0110 PM HAIL 1 SW TREZEVANT 36.00N 88.63W
06/15/2009 E0.88 INCH CARROLL TN PUBLIC
HAIL RANGED FROM PEA TO NICKEL SIZE AND LASTED TEN
MINUTES.
0155 PM HAIL 3 S BIGGERS 36.29N 90.81W
06/15/2009 E0.75 INCH CLAY AR PUBLIC
0225 PM TSTM WND GST STEELE 36.08N 89.85W
06/15/2009 E60.00 MPH PEMISCOT MO PUBLIC
0225 PM HAIL STEELE 36.08N 89.85W
06/15/2009 E1.75 INCH PEMISCOT MO PUBLIC
0233 PM HAIL COOTER 36.05N 89.81W
06/15/2009 M1.00 INCH PEMISCOT MO FIRE DEPT/RESCUE
0234 PM HAIL COOTER 36.05N 89.81W
06/15/2009 M1.75 INCH PEMISCOT MO FIRE DEPT/RESCUE
0235 PM FUNNEL CLOUD 6 W RECTOR 36.26N 90.40W
06/15/2009 GREENE AR PUBLIC
0238 PM HAIL 2 SE RECTOR 36.24N 90.27W
06/15/2009 M0.75 INCH CLAY AR LAW ENFORCEMENT
0249 PM FUNNEL CLOUD 6 E BLYTHEVILLE 35.93N 89.82W
06/15/2009 MISSISSIPPI AR TRAINED SPOTTER
0250 PM FUNNEL CLOUD 5 ESE RECTOR 36.24N 90.21W
06/15/2009 CLAY AR TRAINED SPOTTER
0306 PM TSTM WND GST MAYNARD 36.42N 90.90W
06/15/2009 E60.00 MPH RANDOLPH AR LAW ENFORCEMENT
0308 PM HAIL 6 S DYERSBURG 35.95N 89.38W
06/15/2009 E1.00 INCH DYER TN PUBLIC
0315 PM FUNNEL CLOUD 9 SW DYERSBURG 35.95N 89.49W
06/15/2009 DYER TN LAW ENFORCEMENT
0330 PM HAIL 6 NW ALAMO 35.84N 89.19W
06/15/2009 M0.75 INCH CROCKETT TN EMERGENCY MNGR
IN THE TOWN OF CROCKETT MILLS
0337 PM HAIL 3 SE LEXINGTON 35.62N 88.36W
06/15/2009 M0.88 INCH HENDERSON TN TRAINED SPOTTER
0347 PM TSTM WND GST PIGGOTT 36.38N 90.20W
06/15/2009 E70.00 MPH CLAY AR TRAINED SPOTTER
0352 PM HAIL 2 SE LEXINGTON 35.63N 88.37W
06/15/2009 E1.00 INCH HENDERSON TN TRAINED SPOTTER
0353 PM HAIL 6 W HUMBOLDT 35.82N 89.01W
06/15/2009 E0.75 INCH CROCKETT TN TRAINED SPOTTER
ALONG HIGHWAY 152
&&
JABThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:25 AM CDT | Severe Thunderstorm Warning | MEG | Obion, Weakley | 37 min |
| Jun 15, 10:52 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson | 38 min |
| Jun 15, 1:04 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry | 41 min |
| Jun 15, 2:42 PM CDT | Tornado Warning | MEG | Dyer, Lauderdale | 48 min |
| Jun 15, 2:53 PM CDT | Tornado Warning | MEG | Crockett, Dyer, Haywood, Lauderdale | 52 min |
| Jun 15, 3:07 PM CDT | Areal Flood Advisory | MEG | Lake | 3 hr |
| Jun 15, 3:21 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson, Madison | 39 min |
| Jun 15, 3:26 PM CDT | Flash Flood Warning | MEG | Decatur | 3 hr |
| Jun 15, 3:27 PM CDT | Tornado Warning | MEG | Crockett, Haywood | 33 min |
| Jun 15, 3:43 PM CDT | Tornado Warning | MEG | Crockett, Gibson | 29 min |
| Jun 15, 3:48 PM CDT | Flash Flood Warning | MEG | Lake | 3 hr |
| Jun 15, 3:50 PM CDT | Severe Thunderstorm Warning | MEG | Lake | 55 min |
| Jun 15, 3:54 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 49 min |
| Jun 15, 3:56 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Lauderdale, Obion | 49 min |
| Jun 15, 3:59 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Haywood, Madison | 61 min |
| Jun 15, 4:08 PM CDT | Flash Flood Warning | MEG | Carroll, Chester, Crockett, Dyer, Gibson, Haywood and 5 more | 3 hr |
| Jun 15, 4:10 PM CDT | Tornado Warning | MEG | Decatur, Hardin, Henderson | 50 min |
| Jun 15, 4:27 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale | 48 min |
| Jun 15, 4:42 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 48 min |
| Jun 15, 4:56 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 19 min |
| Jun 15, 5:00 PM CDT | Tornado Warning | MEG | Decatur, Hardin | 15 min |
| Jun 15, 5:13 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Haywood, Lauderdale, Madison, Tipton | 47 min |
| Jun 15, 5:27 PM CDT | Flash Flood Warning | MEG | Haywood, Lauderdale, Tipton | 97 min |
| Jun 15, 5:34 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Fayette, Hardeman, Haywood, Madison, Shelby and 1 more | 41 min |
| Jun 15, 5:37 PM CDT | Flash Flood Warning | MEG | Fayette, Shelby | 87 min |
| Jun 15, 6:13 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, McNairy, Madison | 62 min |
| Jun 15, 6:27 PM CDT | Flash Flood Warning | MEG | Chester, Decatur, Hardeman, Hardin, Haywood, McNairy and 1 more | 2 hr |
| Jun 15, 6:55 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 20 min |
| Jun 15, 6:58 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman, Hardin, McNairy | 62 min |
Nearby
Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.